Volume 32, Issue 5 (September 1987)

    Massive Metoprolol Ingestion Associated with a Fatality—A Case Report

    (Received 3 October 1986; accepted 29 December 1986)

    Published Online: September

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 6 $25   ADD TO CART


    Abstract

    An unusual fatality involving a 26-year-old male who intentionally ingested approximately 10 g of metaoprolol is presented. Autopsy findings revealed foreign material in the gastric content with an acute thrombosis of the left anterior descending coronary artery. Microscopic studies showed evidence of an extremely early infarct. Metoprolol concentrations in the blood, liver, gastric content, and urine are reported by both capillary gas chromatography and ultraviolet spectrophotometric analysis. A review of the literature confirmed that little information has been published concerning intoxication with this drug.


    Author Information:

    de Tuscan, BE
    Toxicologist I, chief medical examiner, toxicology laboratory director, and toxicologist II, Broward County Medical Examiner's Office, Fort Lauderdale, FL

    David Riker, C
    Toxicologist I, chief medical examiner, toxicology laboratory director, and toxicologist II, Broward County Medical Examiner's Office, Fort Lauderdale, FL

    Wright, RK
    Toxicologist I, chief medical examiner, toxicology laboratory director, and toxicologist II, Broward County Medical Examiner's Office, Fort Lauderdale, FL

    Matusiak, W
    Toxicologist I, chief medical examiner, toxicology laboratory director, and toxicologist II, Broward County Medical Examiner's Office, Fort Lauderdale, FL


    Stock #: JFS11194J

    ISSN: 0022-1198

    DOI: 10.1520/JFS11194J

    ASTM International
    is a member of CrossRef.

    Author
    Title Massive Metoprolol Ingestion Associated with a Fatality—A Case Report
    Symposium , 0000-00-00
    Committee E30